MAUDE Adverse Event Report: SMITH & NEPHEW, INC. D-RAD SMART PACK 4H LEFT STANDARD PLATE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. D-RAD SMART PACK 4H LEFT STANDARD PLATE; PLATE, FIXATION, BONE
Model Number 71158019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Rupture (2208); Muscle/Tendon Damage (4532)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, one patient who underwent an internal fixation surgery on an unspecified date to treat a radius fracture with a d-rad single use kit plating system experienced the thumb extensor tendon (epl) rupture.It is unknown if this incident occurred intraoperatively or postoperatively, as well as any measures taken to resolve the complication.The patient achieved radiographic union of the fracture two (2) months postoperatively.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, as of the date of this investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The data was collected from the post-market clinical follow up activity (pmcf) was anonymous, no further information will be provided.Consequently, without the requested clinical information, a thorough clinical assessment cannot be performed at this time.The impact to the patient beyond the report of achieving radiographic union of the fracture two months post-operatively cannot be confirmed nor concluded based on the limited information provided.Therefore, no further medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for d-rad smart pack¿ system provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: case-2022-00124172-1.
 
Event or Problem Description
It was reported that, one patient who underwent an internal fixation surgery on an unspecified date to treat a radius fracture with a d-rad single use kit plating system experienced the thumb extensor tendon (epl) rupture at two (2) months postoperatively.The patient was initially placed on operating list, but decided to manage it non-operatively.The patient has got back to work and has not been seen back in clinic with any issues.The patient achieved radiographic union of the fracture two (2) months postoperatively.No further information is available.
 
Additional Manufacturer Narrative
Corrected data: b5 (narrative), g2 (source: pmcf conducted in the uk), h6 (health effect - impact code).H11: additional information has been received from the site conducting this pmcf.
 
Additional Manufacturer Narrative
Corrected data: h6 (health effect - clinical code, health effect - impact code).Updated results for investigation: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on the information provided, this patient achieved radiographic union of the reported fracture two (2) months postoperatively.However, it was further noted, the patient¿s thumb extensor tendon rupture at two (2) months postoperatively.Therefore, the impact to the patient beyond that which has already been reported cannot be confirmed nor could it be concluded that there was a malperformance of the s+n components.Should any additional relevant medical information be provided, this case would be re-assessed.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 16 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for d-rad smart pack¿ system provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
D-RAD SMART PACK 4H LEFT STANDARD PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15636293
Report Number1020279-2022-04501
Device Sequence Number16831409
Product Code HRS
UDI-Device Identifier00885556364444
UDI-Public00885556364444
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132296
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71158019
Device Catalogue Number71158019
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer10/21/2022
03/20/2023
05/19/2023
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date10/26/2022
03/31/2023
05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown